Blog
About

1
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Anabolic steroid use as the possible precipitant of dilated cardiomyopathy.

      1 , ,

      Cardiology

      Read this article at

      ScienceOpenPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Anabolic-androgenic steroid (AAS) use is common among young males, including adolescents. There have been several anecdotal reports of severe cardiovascular events in self-reported young users of AAS, including acute myocardial infarction, sudden cardiac death, and cardiomyopathy. We present an additional case of a young male weight lifter who presented with dyspnea and chest pain attributable to dilated cardiomyopathy (DC), his only known risk factor being the recent use of AAS. The possible role of AAS in the development of DC is discussed.

          Related collections

          Author and article information

          Journal
          Cardiology
          Cardiology
          0008-6312
          0008-6312
          March 1 1997
          : 88
          : 2
          Affiliations
          [1 ] Department of Emergency Medicine, Albany Medical Center, NY 12208, USA.
          Article
          10.1159/000177333
          9096926

          Comments

          Comment on this article